Revista Matemática Iberoamericana

Full-Text PDF (1003 KB) | Metadata | Table of Contents | RMI summary
Volume 4, Issue 2, 1988, pp. 339–354
DOI: 10.4171/RMI/77

Published online: 1988-08-31

Fundamental Solutions and Asymptotic Behaviour for the $p$-Laplacian Equation

Shoshana Kamin[1] and Juan Luis Vázquez[2]

(1) Tel-Aviv University, Israel
(2) Universidad Autónoma de Madrid, Spain

We establish the uniqueness of fundamental solutions to the $p$-Laplacian equation $$\mathrm {(PLE)} \; u_t = \mathrm {div} (|Du|^{p-2}Du), \; p > 2,$$ defined for $x \in \mathbb R^N$, $0 < t < T$. We derive from this result the asymptotic behaviour of nonnegative solutions with finite mass, i.e. such that $u(\cdotp, t) \in L^1(\mathbb R^N)$. Our methods also apply to the porous medium equation $$\mathrm {(PME)} \; u_t = \Delta (u^m), \; m > 1,$$ giving new and simpler proofs of known results. We finally introduce yet another method of proving asymptotic results based on the idea of asymptotic radial symmetry. This method can be useful in dealing with more general equations.

No keywords available for this article.

Kamin Shoshana, Vázquez Juan Luis: Fundamental Solutions and Asymptotic Behaviour for the $p$-Laplacian Equation. Rev. Mat. Iberoam. 4 (1988), 339-354. doi: 10.4171/RMI/77